It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-19-2007, 12:21 PM   #1
Newbie
(female)
 
Join Date: Mar 2007
Location: South Florida, USA
Posts: 7
leanna0805 HB User
pigmentation changes from pill

Hi everyone. I was just wondering if any has ever noticed any changes in there skin pigmentation. I am noticing that on my upper lip it is turning dark. It clearly not hair!!! Its the pigmentation. I went to my gyno and he switched my pill from Orth Tri Clclen Low to Yaz. He said it was definently from my birth control pill. He said changing the pill might help or it may make it worse!!! I have found an over the counter cream that states it will diminish the effects of pigmentation changes due to the pill, but so far I havent seen a difference. Does any one have any thing thay have used that helps. Its kind of embarassing having this. I am fair skinned so it realy shows. I have been using makeup to cover it, but you can still see through the makeup. It looks like I have a mustache!!!!
Any advice would be greatly appreciated

 
Old 04-19-2007, 12:47 PM   #2
Senior Veteran
(female)
 
Join Date: Jun 2005
Location: USA
Posts: 1,651
StenoLady1 HB UserStenoLady1 HB User
Re: pigmentation changes from pill

Yep...it's called melasma. My mother had that from her pregnancy with my brother. In pregnant women, it's called a pregnancy mask, but it's also a side effect of oral contraceptives.

DO NOT USE any skin lightening or bleaching creams containing steroids! This can make the dark patch(s) red and cause permanent damage.

Use a very strong sunscreen on your face every day. Ideally, you should get one from a company that specializes in women's facial care. The sun will make it darker and darker and darker.

My mom tried several different prescription creams with no luck. She had the mask for about 18 years after my brother was born until it finally faded away. I'm sure living in the hot Florida sun prolonged it.

Best of luck to you.

 
Sponsors Lightbulb
   
Old 04-19-2007, 01:14 PM   #3
Inactive
(female)
 
Join Date: Jan 2005
Posts: 586
Jenteal HB User
Re: pigmentation changes from pill

I used EpiQuin which is a bleaching cream that is only bought by getting a prescription through a doctor. My derm gave wrote me a script it was $85 for a tube. It did help lighten my patchs on my face from the pills but never did get rid of them. I use SPF 70 but the sun still got through and darkened them again. I am going in the fall to get Fraxel done on my face to remove them. I'd go now but I am in the sun all the time doing landscaping and you can't go in the sun much at all for the first few weeks after having it done. Chemical peels can remove them as well but my derm thought since I am so fair that I could possibly scar.
I wear an SPF 50 hat with a 4 inch brim, SPF 70 sunscreen, Underarmour long sleeve shirts and jeans to work every day just to avoid getting sun spots on the rest of my body.

 
Old 04-19-2007, 02:55 PM   #4
Veteran
(female)
 
Join Date: Jun 2005
Location: Clinton, UT
Posts: 463
morrisun HB User
Re: pigmentation changes from pill

I have it under my eyes. It started after I had my 2nd child and I was also on the pill for a long period of time. (Had no idea that could cause it as well) I've been off the pill for a couple of years now and it has not faded or diminished at all.
__________________
~*~Jennifer~*~
Celiac
Graves Disease
PCOS

 
Old 04-20-2007, 07:59 AM   #5
Newbie
(female)
 
Join Date: Mar 2007
Location: South Florida, USA
Posts: 7
leanna0805 HB User
Re: pigmentation changes from pill

Thank you guys for your advice. It makes sense now. I was out by the pool last weekend and got a suntan and when I got back inside the house the skin changes were really, really visable. More than ever. I will be getting a stronger sunblock from now and hopefully they will dimish in time!! Thanks again

 
Old 04-21-2007, 01:00 AM   #6
Member
(female)
 
Join Date: Sep 2006
Location: uk
Posts: 70
SFlower HB User
Red face Re: pigmentation changes from pill

Oh my Good! I thought I was getting paranoid! I was on a Pill for about 9 years and all this time my skin was absolutely fine but after I started Yasmin every time I went sunbathing I had dark patches, first on my upper lip, and on my last holiday on my forehead and cheeks, - I was hiding in my room most of the time, I was so embarrassed! :-(

Now I stopped taking it in January and now wondering - will that effect still happen when i sunbathe? I really hope not because I love the sun sometimes and my husband loves sun holidays... has anyone noticed any change after stopping the Pill?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Nervous about Pregnancy =( Missed A Pill 050505 Birth Control 1 07-10-2011 09:46 PM
drug induced pigmentation? tiredpoet Skin Problems 0 06-02-2008 01:15 PM
Pigmentation Question? sherrylynn65 Addison's Disease 4 07-18-2007 03:17 PM
Skin Pigmentation - changing in the oddest places! baby#2 Pregnancy 6 02-22-2006 09:32 PM
Lost Pigmentation MichSM2 Skin Problems 0 08-21-2005 06:41 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:38 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!